Alert archive / Nebraska / Flash Flood Warnings in 2023
Flash Flood Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 25, 2023, 8:46 AM MDT for Garden County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2023, 8:46 AM MDT (14:46 UTC)
- Expired
- Aug 25, 2023, 11:56 AM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Garden County, NE
The radar
The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030
WGUS53 KLBF 251446
FFWLBF
NEC069-251945-
/O.NEW.KLBF.FF.W.0018.230825T1446Z-230825T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
846 AM MDT Fri Aug 25 2023
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southwestern Garden County in the panhandle of Nebraska...
* Until 145 PM MDT.
* At 846 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Intersection of Highway 27 and 9 Mile Road.
This includes the following streams and drainages...
North Platte River, Lost Creek and Rush Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4148 10263 4132 10218 4122 10218 4122 10260
4139 10261 4140 10261 4140 10262 4140 10263
FLASH FLOOD...RADAR INDICATED
$$
Buttler2 follow-up statements
109
WGUS73 KLBF 251645
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1045 AM MDT Fri Aug 25 2023
NEC069-251945-
/O.CON.KLBF.FF.W.0018.000000T0000Z-230825T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garden NE-
1045 AM MDT Fri Aug 25 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MDT THIS
AFTERNOON FOR SOUTHWESTERN GARDEN COUNTY...
At 1045 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Intersection of Highway 27 and 9 Mile Road and along Rush Creek in
southwestern Garden County
This includes the following streams and drainages...
Rush Creek, North Platte River and Lost Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4148 10263 4132 10218 4122 10218 4122 10260
4139 10261 4140 10261 4140 10262 4140 10263
FLASH FLOOD...RADAR INDICATED
$$
Buttler696
WGUS73 KLBF 251756
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1156 AM MDT Fri Aug 25 2023
NEC069-251806-
/O.CAN.KLBF.FF.W.0018.000000T0000Z-230825T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garden NE-
1156 AM MDT Fri Aug 25 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN GARDEN COUNTY...
The heavy rain has ended over southwestern Garden County. Flooding
is no longer expected to pose a threat. However, there could still
be some minor flooding along Rush Creek in southwestern Garden
County. Please continue to heed remaining road closures. If water is
encountered over roadways, do not attempt to cross.
LAT...LON 4148 10263 4132 10218 4122 10218 4122 10260
4139 10261 4140 10261 4140 10262 4140 10263
$$
ButtlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:51 AM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 25, 5:51 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service North Platte NE 651 AM CDT Fri Aug 25 2023 ...12Z Aviation Update... .SYNOPSIS... Issued at 346 AM CDT Fri Aug 25 2023 Key Messages: - Scattered to numerous showers and embedded thunderstorms today into tonight, especially for the southern half of the area. Locally heavy rainfall will be possible across the southern Panhandle and southwest Nebraska. - Much cooler conditions settle into the area today through the weekend, especially on Saturday where daytime temperatures in the 70s are expected. - Dry conditions and above normal temperatures return across western and north central Nebraska next week. Recent GOES-16 WV and RAP 500-mb analysis showed a strong ridge holding strong across the Southern Plains. Further northwest of this feature, a stagnant upper-level closed low was centered across the northern Pacific Ocean. A weak positively-tilted shortwave trough was noted across Manitoba. Closer to home, an upper-level shortwave associated with remnants of Tropical Storm Harold was apparent across the central Rockies. All of these features combined has resulted in west-southwesterly flow aloft across western and north central Nebraska. At the surface, a quasi-stationary front was draped west to east from Scottsbluff to Omaha with a deepening lee- trough situated across northeast Colorado. Another stationary front was draped across northwest portions of South Dakota. Moisture from TS Harold has continued to rotate along the western periphery of the aforementioned upper-level ridge advecting into the region. The shortwave energy has tapped into this moisture influx resulting in continuous light rain showers and embedded thunderstorms overnight across the Sandhills into portions of north central Nebraska. At 4 AM CT, temperatures ranged from 67 degrees at Broken Bow to 74 degrees at Imperial. && .SHORT TERM...(Today through Saturday) Issued at 346 AM CDT Fri Aug 25 2023 Today and tonight...The frontal boundary will bring an end to the streak of consecutive days of upper 90s to 100+ degree temperatures across the region and a rather wet day for some. Daytime highs ranging from near 80 degrees across northwest Nebraska to near 90 degrees across southwest Nebraska are forecast today. As the front sweeps across the entire area through this afternoon, precipitation will persist in it's wake. The ongoing activity will gradually transition focus across the southern half of the forecast area where scattered to numerous showers and embedded thunderstorms will persist into the overnight hours. The severe threat with this activity is minimal given lack of bulk shear and meager instability. Greater than usual uncertainty exists in exact precipitation values across the area with this event.. CAM solutions are drier and/or quicker to push the activity out of the region likely tied to the development of surface high pressure across Wyoming by this afternoon. Recent trends amongst model solutions has shifted the main axis of rainfall southeast of the area. This is highlighted by the EFI (Extreme Forecast Index) having a bullseye across northeast Colorado with a SoT greater than 2 suggesting increased confidence in anomalous rainfall for our neighbors to the west. Regardless, locally heavy rainfall cannot be ruled out for areas across the southern Panhandle and southwest Nebraska given plentiful moisture and forcing present. Saturday and Saturday night...The upper-level ridge will begin to retrograde into the Desert Southwest on Saturday. This will bring a a return to northwest flow aloft across western and north central Nebraska. With this, the moisture return we see today will begin to fade with a gradual end to the precipitation through the late morning across southern portions of the forecast area. Model solutions are in general agreement on when the precipitation should conclude across the area with the exception of one... The NAM is certainly painting continued wet conditions for the bulk of the day on Saturday for much of the area. However, forecaster confidence is very low on this occurring given it being the outlier. Relief from the heat we encountered this week will fully arrive on Saturday. Model solutions vary on the track of what was once TS Harold and the moisture left in it's wake leading to a challenging temperature forecast for Saturday. This is highlighted by large standard deviations of 5 to 8 degrees for the southern portions of the area. Given the spread amongst models, did trend high temperatures towards the NBM which incorporates a suite of model solutions, including CAMS. As it stands now, highs on Saturday are forecast to fall into the 70s across the area. Whether we see highs as the forecast stands or a bit warmer in the low to mid 80s, they will be of much relief from the heat we saw the past few days. .LONG TERM...(Saturday night through Thursday) Issued at 346 AM CDT Fri Aug 25 2023 The return of warm and dry conditions will be the main story in the long term period for the region. The upper-level pattern for the start of the long term period will be defined by continued ridging across the Desert Southwest and broad troughing across the eastern half of the CONUS. This will result in continued north/northwesterly flow aloft across western and north central Nebraska. By Tuesday the stagnant upper-level low currently across the northern Pacific Ocean will finally move inland across the PNW, tracking east across Montana and southern Canada through the end of next week. At the same time, that pesky upper-level ridge shifts further east across the southern Plains bringing a return to well-above normal temperatures for the latter half of the next week. This round of anomalously hot temperatures is not anticipated to be on the same magnitude of what we experienced this last week. However, the signal for another few hot days to close out the month of August and begin September is supported by both the NAEFS and ECMWF ensemble guidance which is suggesting that the mean temperature at H85-5 will meet or exceed the 90th climatological percentile. This is in agreement with the CPC 8-14 Day Temperature Outlook favoring above normal temperatures across the region. It appears a rather tight surface pressure gradient (SPG) does set up across the area during this period leading to gusty southerly winds which may bring some relief from the above-normal temperatures. Will continue to monitor trends amongst guidance with subsequent forecasts. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 651 AM CDT Fri Aug 25 2023 Scattered showers and thunderstorms will occur across portions of western and north central Nebraska today into tonight. VFR conditions are expected except near any thunderstorms where brief visibility reductions and gusty winds are possible. At KVTN, VCSH until 15Z with a wind near 36014g20KT until 00Z, then wind diminishing. At KLBF, Isolated to scattered showers and thunderstorms until 03z/26th. Winds near 04012G16kt will increase to 03017G25kt by 20Z, then diminish after 00Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Viken SHORT TERM...Viken LONG TERM...Viken AVIATION...Roberg
Hazardous weather outlook, Aug 25, 3:32 AM MDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 432 AM CDT Fri Aug 25 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-260945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 432 AM CDT Fri Aug 25 2023 /332 AM MDT Fri Aug 25 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are expected today into tonight, mainly across the western Sandhills into west central and southwest Nebraska. A few storms this afternoon and evening near and south of Interstate 80 could contain small hail, gusty winds and brief heavy rainfall. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorm may linger into Saturday across the south. A few thunderstorms are again possible Sunday late afternoon and evening across the western Sandhills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:05 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Aug 24, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Aug 24, 7:17 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Aug 24, 7:57 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Aug 24, 9:23 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Aug 25, 2:13 PM MDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 25, 2:43 PM MDT | Areal Flood Advisory | LBF | Hayes | 89 min |
| Aug 25, 2:46 PM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Aug 25, 2:48 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Aug 25, 3:09 PM MDT | Areal Flood Advisory | LBF | Frontier | 95 min |
| Aug 25, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 55 min |
Nearby
Flash Flood Warnings in Nebraska, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.